MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE

VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Model Number 0570-0423
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported bflex 2 regular 5.0 single-use bronchoscope has not yet been returned to verathon for evaluation.At the time of this report, the device is still pending return from the facility.As a result, the investigation is ongoing and the cause of the reported image issue has not been determined.Verathon reviewed complaint history for lot ks251800 and did not identify any similar complaints associated with this lot.Trending analysis for the bflex 2 regular 5.0 single-use bronchoscope does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the reported scenario has been adequately captured and characterized per the system risk assessment.A supplemental report will be submitted in accordance with 21 cfr 803.56 if additional information becomes available.
 
Event or Problem Description
A customer reported that during a bronchoscopy procedure in the icu using a bflex 2 regular 5.0 single-use bronchoscope with a glidescope core 15-inch fhd monitor, the bronchoscope image went black and displayed colored lines.The bronchoscope was removed from the airway and cleaned, but the issue persisted.The device was taken out of service, and the procedure was completed using a new bronchoscope from a different lot.No harm to the patient was reported.The facility attempted to recreate the issue using the same and different components but was unable to replicate the failure.
 
Additional Manufacturer Narrative
B4, d9, g3, g4, g6, h2, h3, h6, h11.The customer's bflex 2 regular 5.0 single-use bronchoscope was returned to verathon for evaluation along with the glidescope core 15-inch fhd monitor and two (2) glidescope core 2m quickconnect cables used during the reported event.A verathon technical service representative (tsr) evaluated the returned devices but was unable to confirm the reported image issue.First, when connecting the customer's monitor to verathon's test equipment, the tsr tried wiggling the connections, detaching and reattaching the test devices, power-cycling the monitor with test devices attached, and swapping the test devices between the a and b ports.No image issues were observed with the cusotmer's monitor.Next, the customer's cables were tested but no image issues were found.Lastly, the customer's bflex was tested and again, no image issues were observed.All of the customer's devices passed verathon's device functionality testing and confirmed to be within specification.Upon completion of verathon's device evaluation, the monitor and both cables were returned to the customer.The bflex was scrapped due to being a single-use device.No further investigation is required at this time.Verathon will continue to monitor for trends.

Brand Name
BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key22720784
Report Number9615393-2025-00087
Device Sequence Number8805112
Product Code EOQ
UDI-Device Identifier00879123008565
UDI-Public(01)00879123008565(10)KS251800(11)250428(17)280502
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0423
Device Catalogue Number0570-0449
Device Lot NumberKS251800
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown